MDJunction - People Helping People
 
Ask a Question
02/05/2010 05:10 PM

Lamictal .

capecod84
capecod84  
Posts: 1820
Senior Member

I just started Lamictal today. I am wandering what to expect. Will it help with mixed episodes and anxiety?

Also what are the side affects? Does it cause weight gain? How long does it take to work?

Reply

02/05/2010 06:19 PM
MontyShift
MontyShiftPosts: 58
Member

Hi there.

I just started lamictal this week. Prior to doing so I read as much as I could about it. The best place for me the Wikipedia article on it. Here it is for reference:

http://en.wikipedia.org/wiki/Lamotrigine

From this article, and other sources I found, lamictal works well for the depressive side of Bipolar. It's the only drug that I found in the reading that works on the depression without causing mania. So, in theory, it might help a bit with the mixed states. I have not experienced that yet myself.

Side effects seem to be pretty low for the most part, but you really have to look out for any rashes. If you get a rash at all anywhere on your body while taking Lamictal, you should get to a doctor immediately. My Pdoc told me even going to Emergency is justified - the rash could be potentially fatal. See the Wikipedia article for details.

If you search the forums, you'll find lots of good info.

Hope that helps.


02/05/2010 06:26 PM
harobed
harobed  
Posts: 1152
Senior Member

There have been a LOT of posts since I began taking Lamictal last summer on this forum. It's been a fairly benign drug for me. I don't how well it's helped, but those around me think it does, in fact, help.

Good luck to both of you!

H.


02/05/2010 08:48 PM
auntie60
auntie60  
Posts: 303
Member

I have been taking limictal for 5 years and absolutely no problems.

DeanCheerful


02/05/2010 08:51 PM
auntie60
auntie60  
Posts: 303
Member

Limictal is a drug for depression. I take Limictal and have three closets of clothing because I never know what size I will be but the research I have done says it does not cause weight gain.

DeanCheerful


02/06/2010 05:13 AM
Lrose35
Lrose35  
Posts: 1732
Senior Member

I think the Lamictal DOES IN FACT cause weight gain. I know my jeans are fitting a lot tighter then they did before I started the lamictal.

02/06/2010 06:16 AM
capecod84
capecod84  
Posts: 1820
Senior Member

LRose,

Did you start taking geodon and lamictal at the same time?


02/06/2010 07:04 AM
capecod84
capecod84  
Posts: 1820
Senior Member

I feel 100% better on lamictal.

02/07/2010 05:21 AM
Lrose35
Lrose35  
Posts: 1732
Senior Member

capecod- No I was on Geodon long before the lamictal was added in and supposedly the Geodon doesnt cause weight gain. But I think they all do. At least my clothes say they all do. I have a hard time finding things in my closet that will fit these days.

Post edited by: Lrose35, at: 02/07/2010 05:23 AM


02/07/2010 06:40 PM
auntie60
auntie60  
Posts: 303
Member

The stats say that Limictal doesn't cause weight gain but when someone eats less than 1000 calories and you have 3 closets filled with all different sizes clothing and you never know what will fit something is wrong. Personally I think that every single one causes weight gain. I wore a size 10 before I started this medication and now blessed to get into a 18. So the only place it could come from is the medication. I suppose you weigh your options. Fat or crazy. What a choice?

Dean

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved